Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 20, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 10, 2011, 3:40 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2011, 3:40 AM EDT (07:40 UTC)
- Expired
- Jun 10, 2011, 3:16 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS71 KCLE 100740 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT FRI JUN 10 2011 LEZ148-149-101300- /O.NEW.KCLE.SC.Y.0020.110610T0740Z-110610T1300Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 340 AM EDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET THROUGH MID MORNING. WINDS WILL SHIFT TO THE EAST BY LATE MORNING ALLOWING WAVES TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>147-101545- /O.NEW.KCLE.SC.Y.0020.110610T0740Z-110611T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 340 AM EDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
942 WHUS71 KCLE 101428 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1028 AM EDT FRI JUN 10 2011 LEZ142>147-102230- /O.CON.KCLE.SC.Y.0020.000000T0000Z-110611T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 1028 AM EDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
722 WHUS71 KCLE 101916 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EDT FRI JUN 10 2011 LEZ142>147-102030- /O.CAN.KCLE.SC.Y.0020.000000T0000Z-110611T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 316 PM EDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND SEAS REPORTED ACROSS THE LAKE THIS AFTERNOON WERE 2 TO 3 FT WITH NORTHEAST WINDS AROUND 10 TO 20 KT. THESE CONDITIONS ARE BELOW SMALL CRAFT CRITERIA AND AS WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT THE SMALL CRAFT ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 1:58 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 1:58 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 158 AM EDT FRI JUN 10 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER EASTERN CANADA WILL CAUSE A COLD FRONT TO CROSS THE REGION TONIGHT. THE FRONT WILL STALL JUST SOUTH OF THE REGION EARLY FRIDAY BEFORE LIFTING NORTH AS A WARM FRONT DURING THE DAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE AREA LATE SATURDAY FOLLOWED BY COOL AND DRY HIGH PRESSURE BUILDING IN FROM THE NORTH ON SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ANOTHER UPDATE FOR MINOR CHANGES. THERE STILL COULD BE A FEW SHOWERS IN THE WEST BY DAYBREAK FRIDAY BUT BETTER CHANCES FOR PRECIP WILL COME AFTER THE PERIOD ENDS. HAVE BUMPED TEMPS UP 2 TO 3 DEGREES MOST AREAS OVERNIGHT GIVEN SURFACE DEWPOINTS. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... THE COLD FRONT TO OUR SOUTH WILL STALL OVERNIGHT AND THEN PUSH NORTH ON FRIDAY. AN UPPER LVL SHORT-WAVE LIFTING NE WILL MOVE INTO THE AREA FRIDAY TRIGGERING A RENEWED ROUND OF STORMS ALONG/NORTH OF THE FRONTAL BOUNDARY. THIS WILL PLACE THE BEST CHANCE FOR RAINFALL OVER NORTHERN PORTIONS AS THE FRONT LIFTS NORTH OVER THE LAKE. CLOUD COVER AND A COOL START TO THE DAY WILL HOLD TEMPS IN THE 70S IN THE NORTH...THOUGH AREAS S MAY BREAK OUT MID DAY AND COULD REACH THE LOWER 80S. WITH THE SLOW MOVING SHORT-WAVE NEAR THE AREA CAN'T RULE OUT TSRA FRI NT...WITH ANOTHER ROUND OF STORMS ON SATURDAY. AN AREA OF LOW PRESSURE WILL PASS OVER THE LAKE ON SATURDAY AFT/EVENING...POTENTIALLY TRIGGERING STRONG TO SEVERE STORMS. SPC HAS THE REGION OUTLOOKED FOR DAY 3 IN A SLIGHT RISK. MODELS SOLUTIONS DIVERGE ON THE TRACK OF THE LOW ITSELF...BUT GENERALLY AGREE ON THE ASSOCIATED COLD FRONT TIMING LATE ON SATURDAY. THE RAIN SHOULD TAPER OFF QUICKLY BEHIND IT SATURDAY NT AS HIGH PRES BUILDS IN FROM THE N. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HIGH PRESSURE WILL THEN BRING FAIR AND MORE SEASONABLE WEATHER FOR THE BETTER PART OF NEXT WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL TO START THE WEEK OUT WITH DAYTIME HIGHS SUN AND MON IN THE LOWER 70S. OVERNIGHT LOWS SUNDAY NIGHT THROUGH TUESDAY NIGHT WILL BE IN THE 50S TO MID 60S. THE AREA OF HIGH PRES WILL SLIDE EAST MID WEEK ALLOW WARM AIR TO RETURN WITH HIGHS IN THE MID 70S TO LOWER 80S BY WED/THU. A COLD FRONT WILL PUSH THROUGH THE REGION ON THU...WHICH WILL GIVE US THE BEST CHANCE FOR RAIN DURING THIS DRY PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... MOISTURE OFF OF LAKE ERIE HAS ADVECTED INTO THE LAKESHORE AREAS TONIGHT AND HAS PRODUCED SOME MVFR CEILINGS. THERE WERE EVEN SOME PATCHES OF IFR. AS THE NORTHEAST FLOW CONTINUES IT APPEARS THAT THIS AREA OF MOISTURE WILL ENCOUNTER ENOUGH UPSLOPE FLOW FOR A FEW TAF SITES TO ALLOW FOR IFR CONDITIONS. BELIEVE THE ONLY SITES THAT WILL BE AFFECTED WILL BY THE IFR CEILINGS WILL BE KERI...KYNG...KCAK AND KMFD. THESE CEILINGS SHOULD ERODE BETWEEN 12Z AND 14Z. THERE MAY BE A BIT OF FOG AT KCAK AND KYNG BUT BELIEVE THEY WILL NOT DIP BELOW 3 MILES AT THIS TIME. UNCERTAINTY FOR THE AFTERNOON IS WHERE ANY CONVECTION CAN DEVELOP. AT THIS TIME IT APPEARS THE BEST SHOT WILL BE FROM NEAR AND SOUTH OF A LINE FROM KFDY TO K4I3. SO ONLY PLACED A COUPLE HOURS OF THUNDER IN THE KFDY TAF. OTHER ISOLATED CONVECTION MAY OCCUR ACROSS THE EASTERN HALF OF THE AREA BUT NOT CONFIDENT ENOUGH TO PLACE IN THE TAFS AT THIS TIME. WILL HAVE TO WATCH THE OVERNIGHT HOURS TO SEE HOW MUCH CONVECTION WILL MOVE INTO THE WESTERN CWA. HAVE PLACED A VCTS IN THE WESTERN TAFS TO AT LEAST TREND TOWARD SOME THUNDER CHANCES AFTER 02Z. THIS CONVECTION MAY ROLL ACROSS A DECENT PORTION OF THE AREA BY SUNRISE ON SATURDAY. OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS SATURDAY. && .MARINE... COLD FRONT TO SAG SOUTH OF THE LAKE THIS EVENING...BUT STALL ACROSS OHIO. LOW PRESSURE WILL MOVE INTO MI AND TO ONTARIO SATURDAY LIFTING THIS FRONT NORTH LATE FRIDAY...AND THEN BRINGING A FINAL COLD FRONT ACROSS SATURDAY. HIGH PRESSURE WILL THEN DOMINATE FROM SUNDAY THROUGH MID WEEK. COULD SEE SMALL CRAFT ADVISORY BEHIND SATURDAYS COLD FRONT AND THEN POSSIBLY ACROSS THE EAST END SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...JAMISON NEAR TERM...KUBINA SHORT TERM...JAMISON LONG TERM...JAMISON AVIATION...MULLEN MARINE...OUDEMAN
Hazardous weather outlook, Jun 9, 2:34 PM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 234 PM EDT THU JUN 9 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-101845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 234 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 41 min |
| Jun 10, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 44 min |
| Jun 10, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca, Wyandot | 48 min |
| Jun 10, 6:34 PM EDT | Tornado Warning | CLE | Crawford, Seneca, Wyandot | 41 min |
| Jun 10, 6:47 PM EDT | Tornado Warning | CLE | Medina, Wayne | 43 min |
| Jun 10, 7:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 44 min |
| Jun 10, 7:17 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| Jun 10, 7:30 PM EDT | Tornado Warning | CLE | Wayne | 30 min |
| Jun 10, 7:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 28 min |
| Jun 10, 7:40 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 50 min |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.